Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 144, NWS Memphis, TN

May 27, 2000Craighead County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 4:20 AM CDT for Craighead County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 4:20 AM CDT (09:20 UTC)
Expired
May 27, 2000, 5:00 AM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Craighead County, AR

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.8
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WUUS54 KMEG 270920
SVRMEM
ARC031-271000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CRAIGHEAD COUNTY IN NORTHEAST ARKANSAS

* UNTIL 500 AM CDT

* AT 420 AM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS MOVING INTO WESTERN CRAIGHAED COUNTY...MOVING EAST
  AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BONO AROUND 430 AM CDT
  JONESBORO AROUND 450 AM CDT
 
.DAMAGING WINDS AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK 
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 AM CDT, 35 minutes earlier.

Area forecast discussion, May 27, 3:45 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SAT MAY 27 2000

NUMEROUS THUNDERSTORMS TRAINING ACROSS NE AR AND BOOTHEEL THIS
MORNING. AREA RADARS INDICATE ACTIVITY EXTENDING WELL WEST OF CWA
INTO WRN AR. REMAINDER OF CWA UNDER CLEAR SKIES. UNSTABLE AIRMASS
ACRS THE ENTIRE CWA WITH DEWPOINTS IN THE LOWER 70S. LATEST RADAR
TRENDS INDICATE THAT TSTMS WL SWEEP ACRS NE AR...BOOTHEEL AND PARTS
OF W TN THIS MORNING. WL FOCUS HIER POPS ACRS THAT AREA TODAY AND
MENTION LOCALLY HEAVY RAIN ACRS NE AR AND THE BOOTHEEL. ALSO..EXPECT
POSSIBLE REDEVELOPMENT THIS AFTN INVOF BOUNDARY LEFT BY THIS MCS THIS
MORNING. WL ALSO MENTION SEVERE TODAY ACRS NE AR..BOOTHEEL AND PART
OF W TN.

FOR NRN MS WL MENTION A CHC OF TSTMS...MAINLY FOR THIS AFTN. THINK
MOST OF THE ACTION WL STAY N OF THIS AREA TODAY BUT AIRMASS TSTMS
POSSIBLE THIS AFTN. FWC TEMPS LOOK FINE. WL ADD A COUPLE DEGREES TO
TUP.

FOR TNGT..GOOD SHORTWAVE WL MOVE ACRS THE AREA AND WITH UNSTABLE
AIRMASS IN PLACE EXPECT A LINE OF TSTMS TO MOVE ACRS ENTIRE AREA
TONIGHT WITH SEVERE STORMS POSSIBLE. CLEARING LATE TONIGHT AND
SUNDAY WITH A MUCH DRIER AIRMASS MOVING INTO THE AREA WITH DEWPOINTS
DROPPING INTO THE 50S SUNDAY. PLEASANT MEMORIAL DAY ON TAP.

CURRENT EXTENDED LOOKS ON TRACK.

.MEM...NONE.
SJM

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:06 AM CDTSevere Thunderstorm WarningMEGLawrence54 min
May 27, 12:57 AM CDTSevere Thunderstorm WarningMEGLawrence33 min
May 27, 1:24 AM CDTSevere Thunderstorm WarningMEGGreene66 min
May 27, 4:06 AM CDTSevere Thunderstorm WarningMEGLawrence39 min
May 27, 12:37 PM CDTTornado WarningMEGMississippi28 min
May 27, 12:59 PM CDTTornado WarningMEGMississippi31 min
May 27, 5:05 PM CDTSevere Thunderstorm WarningMEGPhillips40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.